Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 182, NWS North Platte, NE

June 4, 2005Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2005, 9:14 PM CDT for Holt County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 9:14 PM CDT (02:14 UTC)
Expired
Jun 4, 2005, 9:47 PM CDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 184 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 7:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1467 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1467 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 050214
SVRLBF
NEC089-050245-
/O.NEW.KLBF.SV.W.0182.050605T0214Z-050605T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 945 PM CDT

* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 17 MILES NORTH OF PAGE...OR ABOUT 15 MILES
  NORTHEAST OF ONEILL...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN HOLT COUNTY AT 930 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4276 9857 4209 9852 4209 9831 4274 9832

$$

KAR
2 follow-up statements
000 
WWUS53 KLBF 050232
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT SAT JUN 4 2005

NEC089-050245-
/O.CON.KLBF.SV.W.0182.000000T0000Z-050605T0245Z/
HOLT NE-
932 PM CDT SAT JUN 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
EASTERN HOLT COUNTY...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 16 MILES NORTH OF PAGE...OR ABOUT 17
MILES NORTHEAST OF ONEILL...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN HOLT COUNTY AT 930 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR WESTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT SUNDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4276 9857 4209 9852 4209 9831 4274 9832

$$

KAR
000 
WWUS53 KLBF 050247
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM CDT SAT JUN 4 2005

NEC089-050256-
/O.EXP.KLBF.SV.W.0182.000000T0000Z-050605T0245Z/
HOLT NE-
946 PM CDT SAT JUN 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOLT COUNTY EXPIRED AT
945 PM CDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD EXITED EXTREME 
NORTHEAST HOLT COUNTY. VERY HEAVY RAIN AND PEA SIZE HAIL WILL 
CONTINUE. 

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR WESTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT SUNDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4276 9857 4209 9852 4209 9831 4274 9832

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SAT JUN 4 2005

.DISCUSSION...
REPORT OF 1.9 INCHES OF RAINFALL FROM THE SUPER CELL ACROSS
NCNTL NEB CAME IN AT 2030UTC. FLOOD WATCH WILL CONTINUE UNTIL 7 PM
FOR PARTS OF NCTNL NEB.

UPPER LEVEL LOW WILL LIFT VERY SLOWLY NORTHEAST TONIGHT AND INTO SD
ON SUNDAY. WRAP AROUND CLOUDS...COOL AIR AND COLD POOL SHOULD BE
ENOUGH FOR SHRA/TSRA ACTIVITY TO CONTINUE ACROSS NRN ZONES THROUGH
SUNDAY AFTN. OVERALL THE ETA12 CONTINUES TO TREND SLOWER WITH THIS
SYSTEM AND EXPECT THIS BIAS WILL CONTINUE.  BY SUNDAY EVENING ALL OF
THE FCST AREA SHOULD BE IN THE CLEAR. IN FACT THE SHORT WAVE
RIDGE AND ASSOCIATED WARM AIR ADVECTION ACTUALLY WORKS INTO SOUTHWEST
ZONES SUNDAY WITH TEMPS RISING INTO THE 80S.

THE FLOOD WATCH CAN BE DISCONTINUED AS TSRA HAVE ONLY PRODUCED 1/2
RAIN TOTALS THIS AFTN AND THE STRATIFORM RAIN IN THE NW PORTION OF
THE FCST AREA HAS BEEN WELL BEHAVED...1/4 INCH OR LESS RAINFALL PER
HOUR.

MONDAY-TUES...MODELS HAVE CONVERGED ON A SHORT HEATWAVE. H1000-500
THICKNESS RISE TO 575-580DM AND H7 TEMPS RISE TO NEAR 12C. MAIN
PROBLEM IS THE ETA12 MOISTURE PHYSICS CONTINUE TO INSIST ON DEWPTS IN
THE 65 TO 70F RANGE WITH VERY HIGH CAPE AND ISOLD TSRA. HAVE
IGNORED THIS FOR NOW. THE MAIN FEATURE IS THE COLD FRONT DROPS
INTO FCST AREA TUESDAY NIGHT AND CHC OF TSRA LOOKS GOOD PARTICULARLY
NORTHEAST ZONES NEAR THE TRIPLE PT OF THE SD SFC LOW.

WEDNESDAY THROUGH SATURDAY...THE GFS/NAM/ECMWF ARE IN EXCELLENT
AGREEMENT. THE SAGA CONTINUES. NOT ONE BUT TWO UA LOWS MOVE INTO THE
INTERMOUNTAIN WEST AND CREEP SLOWLY E/NE/N WARD. THE NAM WITH ITS
VERY MOIST MIXED LAYER SHOWS A SERIES OF MCSS POPPING ACROSS THE CNTL
PLAINS. THIS IS NORMAL FOR THE TIME OF YEAR. SO FCST IS COOLER...70S
TO NEAR 80 WITH CHC TSRA NEARLY EVERYDAY AND NIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH 390 UNTIL 8 PM
CDT...FLOOD WATCH UNTIL 7 PM CDT FOR PARTS OF NCNTL NEB.

&&

CDC
Hazardous weather outlook, Jun 4, 3:33 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SAT JUN 4 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-051015-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
333 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING SOUTH AND
EAST OF A LINE FROM AINSWORTH THROUGH MULLEN AND ARTHUR TO OGALALLA.

THERE IS ALSO A RISK OF ISOLATED TORNADOES SOUTH AND EAST OF A LINE
FROM BARTLETT THROUGH DUNNING...TRYON AND OGALLALA TO IMPERIAL.

IN ADDITION TO THE RISK FOR LARGE HAIL AND DAMAGING WIND AND THE
SLIGHT RISK FOR TORNADOES...THERE IS A RISK OF FLASH FLOODING OVER
CENTRAL AND SOUTHWEST NEBRASKA.

A FRONT AND UPPER LOW WILL MOVE THROUGH WESTERN NEBRASKA TONIGHT.
VERY UNSTABLE CONDITIONS WILL FAVOR SEVERE THUNDERSTORM DEVELOPMENT.
LOW LEVEL WIND PROFILES ARE EXPECTED TO FAVOR SUPER CELL DEVELOPMENT.
IN ADDITION...SATURATED SOILS WILL CONTRIBUTE TO HEAVY RUNOFF IN THE
PATH OF THUNDERSTORMS THAT CROSS THE AREA.

.DAYS TWO THROUGH SEVEN...

ISOLATED THUNDERSTORMS ARE EXPECTED IN NORTH CENTRAL NEBRASKA SUNDAY
AS THE UPPER LOW MOVES OUT ACROSS THE NORTHERN PLAINS. THEN...AFTER A
QUIET PERIOD MONDAY AND TUESDAY...ANOTHER SYSTEM WILL MOVE THROUGH
TUESDAY NIGHT. EXTREME INSTABILITY COULD PRODUCE SEVERE WEATHER AGAIN
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

SPRINGER

In the hours before

Local storm report, Jun 4, 8:24 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             5 W ONEILL             42.46N 98.74W
06/04/2005  1.75 INCH        HOLT               NE   PUBLIC

&&

13
Local storm report, Jun 4, 8:30 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             3 SE MAXWELL            41.05N 100.49W
06/04/2005  1.00 INCH        LINCOLN            NE   PUBLIC

&&

13
Local storm report, Jun 4, 8:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             BRADY                   41.02N 100.37W
06/04/2005  1.75 INCH        LINCOLN            NE   LAW ENFORCEMENT

&&

13
Local storm report, Jun 4, 8:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             ATKINSON                42.53N 98.98W
06/04/2005  1.00 INCH        HOLT               NE   PUBLIC

&&

13
Local storm report, Jun 4, 8:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             6 N ONEILL             42.46N 98.65W
06/04/2005  1.75 INCH        HOLT               NE   PUBLIC

&&

13
Local storm report, Jun 4, 9:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             10 N ONEILL            42.46N 98.65W
06/04/2005  1.00 INCH        HOLT               NE   LAW ENFORCEMENT

            QUARTER SIZE HAIL COVERING THE GROUND

&&

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:17 PM CDTSevere Thunderstorm WarningLBFHolt58 min
Jun 4, 7:28 PM CDTTornado WarningLBFLincoln32 min
Jun 4, 7:30 PM CDTSevere Thunderstorm WarningLBFRock31 min
Jun 4, 8:00 PM CDTSevere Thunderstorm WarningLBFLincoln60 min
Jun 4, 8:14 PM CDTSevere Thunderstorm WarningLBFHolt61 min
Jun 4, 8:16 PM CDTTornado WarningLBFLincoln44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.